Aa
Aa
A
A
A
Close
Avatar universal

How long do symptoms last?

I have been on Vicodin for back pain (herniation,fusions,scoliosis,and arthritis) for 7 years. I just recently had to start uping the dose and last Tues.was my first day without any. I have gone cold turkey and the withdrawal is horrible.
My back is screaming at me, my head aches, the chills and sweats are driving me mad.
I have called my doctor and am waiting for a call back. They couldn't help me last week because no one was in the Office on New Years. They told me to go to the ER.
I was to ashamed. I never thought this could be me.
I have lived with all this pain since I was a child,also had bi-lateral amputations above the knees when I was 2 and never needed pain help until 2000.
I am 38 and scared of what will I do in the future to cope with pain when I can't use the stuff now.
The doc did give me hydros to see if they would work after the vicodin,but it didn't touch my pain,so back on vicodin I went.
I was given a low does fentynal patch for my back,but that does not help with the withdrawal.

All this to ask: how long does it take for all or most of the symptoms to go away?
Thank you so much in advance!
esteeruth
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
It's a good question and I have spoken to my doctor. Neither one of us is sure, but after last week, she is giving me time to figure it out.

I honestly am having a hard time with my pain. As I was reading the posts I see people mention a 'high' and I never got that.
I asked my doctor why and she said,' she believes it's because I wasn't abusing it and it was working on the pain not just coursing threw my body'.

It's hard to sit for more then 15 mins.at a time,so logically I will prob.be calling the doc. in the am and starting again. She also explained,that what I was taking was equal to 5-6 500's a day and for my pain it was nothing. We just have to make sure that an error with her scripts and the pharmacy don't happen on her days off again. (She usually works Tues.-Thurs. and she took New Years off and then on Friday the one person in the office wouldn't help me.)

The doctor really felt bad about that because the script ending was not my fault and the insurance company wouldn't cover it yet. If she had been in she would have made the correction and I never would have felt any of this.

Such a thing is scary. I don't want to go through it again but I really don't think I can cope with the pain. I have done pain management, the cortisone shots, therapy (physical and emotional) and acupuncture and chiropractor care but all for not.

Anyway....thanks for letting me ramble!

Oh and the chills have ended....yeah!


Helpful - 0
521742 tn?1255107015
I think a few days I didnt go C/T so Im not too sure from what Ive heard usually after the 4th day or so u start feeling better. From what I read u have alot of health and pain issues are u sure you can live without pain meds? I might get yelled at by some for saying this but some people do have a serious quality of life issue without the meds?
Helpful - 0
Avatar universal
Thanks for asking..!!!!
I am still dealing with the chills and sweating. How long does this last?
I am a bit shaky but over all I am better then when I first posted.

How r u today?
Helpful - 0
521742 tn?1255107015
How are u doing today?
Helpful - 0
Avatar universal
Thanks Everyone-

I am was taking liquid so it was about 8 pills in 24 hours( think 500). The exercising will be hard as I am in a wheel chair and very limited.

I am so glad you made it three months Taykad!

Thanks again,
esteeeruth
Helpful - 0
Avatar universal
I am 37 and I went cold turkey off 3 years of 10 hydro 10/325's a day.  I tapered a bit which helped, I think.  The first 2-3 days were huge headaches, aching body, sweats, and no sleep.  Then days 4-7 the headaches went away but it was all about sitting on the crapper, bad intesitinal problems, no sleep, aches and strong mental urges to give up.  Eventially it all get better but the sleep problems and stomache aches lasted me 7-10 more days;  a little better each day though.   After a week and a half all the withdrawls are gone with mild stomache/intestinal problems.  Fatigue sets in and can last a month.  I found that lots of vitamins, L-Glutamine, Adrenal pills, milk-thistle, etc. helped and also fiber.  EXERCISE is a must....even a walk is good.  Try walking even during the withdrawl period.  If you have a hot tub or hot bath it is awesome.  I sat in my hot tub every 4 hours.  I have been clean for 3 months and I feel great.  I never want that feeling again. Let me know how it all works out.  
Helpful - 0
230262 tn?1316645934
usually 3-4 days are the worse for those classic WD symptoms but it can vary from person to person, also depends how many you were taking a day? Good luck and hang in there, it will get better!!!
Helpful - 0
521742 tn?1255107015
How much were u taking a day?
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.